MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3501490 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
02/20/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 70-year-old hispanic female who underwent primary breast augmentation with a 575cc mentor smooth round spectrum saline prosthesis experienced left sided deflation post procedure.The deflation was diagnosed through a physical examination.As a result, an explant was performed on (b)(6) 2023.
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on april 10, 2023.The investigation of the returned device was completed by the failure analysis lab on april 20, 2023.Device evaluation summary: the product was returned to mentor for evaluation.The tubing, the connector, and the injection port were not received.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on march 16, 2023.In addition to the deflation reported initially, the patient also experienced capsular contracture.Replacement with a 490cc mentor smooth round spectrum saline prosthesis was performed with explant.Reason for device explant and/or reoperation: capsular contracture/rupture.Manufacturer¿s reference number: (b)(4).